MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES HR004, S/M ALEXIS ORTHO PROT 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES HR004, S/M ALEXIS ORTHO PROT 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number HR004
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: total hip arthroplasty ¿ direct anterior.Description of event: the rep was not present for the case.The alexis tore during the procedure into multiple pieces.The surgeon noticed at the end of the case when removing the device.The surgeon was able to retrieve all the fragments.It is unknown how the bag tore.The middle of the alexis sheath tore and ripped into little pieces.No tissue was being removed.The device was placed around the thigh near the pelvis above the femur in a 4-5 cm incision.No specimen was manually morcellated for removal.Product is not available for return.Type of intervention: the case was completed with the same device.Patient status: no patient injury.
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.
 
Event or Problem Description
Procedure performed: total hip arthroplasty : direct anterior.Description of event: the rep was not present for the case.The alexis tore during the procedure into multiple pieces.The surgeon noticed at the end of the case when removing the device.The surgeon was able to retrieve all the fragments.It is unknown how the bag tore.The middle of the alexis sheath tore and ripped into little pieces.No tissue was being removed.The device was placed around the thigh near the pelvis above the femur in a 4-5 cm incision.No specimen was manually morcellated for removal.Product is not available for return.Type of intervention: the case was completed with the same device.Patient status: no patient injury.

Brand Name
HR004, S/M ALEXIS ORTHO PROT 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17671372
Report Number2027111-2023-00587
Device Sequence Number17694098
Product Code KGW
UDI-Device Identifier00607915123185
UDI-Public(01)00607915123185(17)260323(30)01(10)1485200
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2026
Device Model NumberHR004
Device Catalogue Number101428801
Device Lot Number1485200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STANDARD ORTHO INSTRUMENTS
Patient SexUnknown